MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Pain (1994); Numbness (2415); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).A2 - age at time of event: the patient was 59 years old at the time of study enrollment.
 
Event or Problem Description
S2444 elegance clinical study.It was reported that acute stent thrombosis occurred.On (b)(6) 2023, the subject visited the hospital with the complaints of cold toes.Subsequently, right arterial doppler ultrasonography (dus) was performed which revealed 50% stenosis in the external iliac, common femoral, and distal popliteal arteries.On (b)(6) 2024, the subject used a doppler at home but could not find any pulse in right lower extremity (rle), hence called emergency medical services (ems).The subject was then presented to the hospital with complaints of pain running from the bottom of foot up to the back of the knee.The subject also experienced numbness, tingling sensation in rle and shortness of breath (sob).Subsequently, the subject was started on a high-intensity heparin drip and was admitted to the critical care unit (ccu).On the same day, computed tomography angiography (cta) of the aorta with bilateral runoff revealed: right lower extremity (target limb-rle): occluded right femoropopliteal stents with reconstitution along the caudal margin of the popliteal artery via genicular collaterals.There was a two-vessel runoff to the right ankle via the posterior tibial and peroneal veins.A new occlusion of the distal right anterior tibial artery has been noted since (b)(6) 2023.Left lower extremity (lle): patent left sfa-popliteal stent construct with two-vessel runoff to the left ankle via the posterior tibial and peroneal veins.Chronic distal left anterior tibial artery occlusion.Physical examination revealed: the right foot/lower leg was dusky in color, cool to the touch, with no detectable diastolic pressure (dp) or pt pulse.A detectable pt pulse was present on the left lower extremity.Motor function was intact.Sensation to light touch was intact, but the subject reported that it felt subjectively different compared to the left lower extremity.On (b)(6) 2024, a bilateral angiogram was performed which revealed: right lower extremity (target limb-rle): widely patent in previously placed stent from mid common iliac artery (cia) to mid common femoral artery (cfa), and occlusion noted in distal cfa to distal popliteal artery lesion.The anterior tibial artery is filled by collaterals from the distal profunda femoral artery.Left lower extremity (lle): widely patent in the previously placed stent from the proximal common iliac artery (cia) to the distal common femoral artery (cfa).On (b)(6) 2024, 429 days post index procedure, thrombotic occlusion was noted in the right common femoral artery and right superficial femoral artery was treated using tpa bolus infusion via ekos catheter.On (b)(6) 2024, 430 days post index procedure, removal of the ekos catheter was performed from right cfa and superficial femoral artery (sfa).Post procedure, angiography showed good flow in the right common femoral artery, superficial femoral artery with residual stenosis of 20%.In addition, on the same day, 75 % stenosis noted in the right mid popliteal artery and was treated by balloon angioplasty using a non boston scientific balloon.Post procedure, the final residual stenosis noted to be 0%.On (b)(6) 2024, the event was considered to be resolved.The subject was placed on home medications which included aspirin (asa), plavix (clopidogrel), and xarelto (rivaroxaban) 2.5 mg po bid was initiated.The subject had significant reperfusion edema of the rle without compartment syndrome and continued to have pain, swelling throughout the week, therefore, the subject underwent ultrasound for deep vein thrombosis (dvt) and two repeat arterial duplexes, which showed patency of the vessels and no dvt.The subject was placed on intravenous (iv) diuresis for peripheral edema.On (b)(6) 2024, the subject was discharged from hospital on dual antiplatelet therapy.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19974573
Report Number2124215-2024-49955
Device Sequence Number20583272
Product Code NIU
UDI-Device Identifier08714729876694
UDI-Public08714729876694
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0029410109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/13/2024
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient RaceWhite